Hi there. There are certain concerns for people with parkinson’s disease and restless legs syndrome taking ropinirole. Requip causes sedation, fainting, light headedness, dizziness particularly in patients with heart disease. hallucinations is reported but in people with parkinson’s taking requip, rarely in people taking it for restless leg syndrome like your dad and more commonly in elderly taking requip in combination with levodopa. so, your dad needs to be examined for Parkinson’s disease since he is having hallucination with this drug. He may need to be administered therapy for parkinson’s disease, levo dopa, carbidopa etc. Requip will need revision or withdrawal. Hope this helps. Take care.
I am always amazed at how much medication the hospitals give patients & then they wonder why the patient is acting strange. Your poor father-in-law should be weaned from Requip. This is causing him more problems along with what else they are giving him in the hospital. Better to have restless leg symdrome and not have to halucinate because of the Requip.
thanks so much for your input,it does help.the doc. is putting him on something so he can at least sleep tpnight.we are also checking for doctors that specialize in this condition.we are puzzled because he does his daily chores and he always knows what we are talking about.sometimes i think he could be over medicated.he was not like this before he went into the hospital.thanks again. kat
I do know that taking Requip itself can cause hallucinations. But he's been taken off it. Now, stopping Requip can cause confusion. So, I don't know what to make of it. I do recall when I had pneumonia, I was out of my mind, and I have never taken Requip. I suppose it's possible he's having a combination of fever hallucinations, left-over Requip hallucinations, and withdrawal confusion. Any way you look at it, he's having a very hard time.
But almost any medicine they give him now to help him feel better is also going to depress his breathing. I don't like it, however, that he feels depressed and frightened. That news bothers me more than hallucinations. But I recall when I had pneumonia, I was quite sad, really takes a lot out of a person, and I was pretty young back then. Still, I do not think you should worry too much about his hallucinations.
But on the depression, next time the doc makes his rounds, take him aside and have a serious conversation with him about how your father is getting very uneasy and depressed, and you don't think at his age that he should have to feel that way, and since they took away his Requip, perhaps they can come up with a medicine that will give a boost to his emotions, so he'll feel happier while he's miserable. That sentence came out wrong! Anyway, docs don't like to be pushed around, but you can cry in front of his physician if you have to, he might have something he can do.